Hail, Las Animas
- When
- July 14, 3:15 PM MST to 3:20 PM MST
- Where
- Las Animas County, 6 mi SE of Kim
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.183, -103.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 14, 12:56 PM MST, 2 hours 19 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 156 PM MDT SUN JUL 14 2002 ...CHALLEGES WITH THIS FORECAST PACKAGE CENTER ON LOW POPS IN THE SHORT TERM AND INCREASED CHANCE IN THE EXTENDED... LARGE UPPER RIDGE REMAINS OVER THE GREAT BASIN AND SOUTHWEST US WITH A WEAK UPPER LOW OVER ARKANSAS. CWFA IS IN BETWEEN THESE SYSTEMS WITH WEAK NORTHERLY FLOW ALOFT AND BASIC DIURNAL WIND FLOW PATTERNS AT THE SURFACE. WEDGE OF DRIER AIR SLIPPING DOWN THE FRONT RANGE WITH ISOLATED TO SCATTERED -TSRA OVER THE MOUNTAIN AREAS. FOR TONIGHT...EXPECT ISOLATED TO SCATTERED -TSRA OVER MOUNTAINS TO DISSIPATE AFTER SUNSET. REST OF CWFA WILL REMAIN DRY. MONDAY AND TUESDAY...WEAK UPPER LOW IN SOUTHERN PLAINS WOBBLES AROUND WITH SLOW DRIFT TO THE WEST WHILE UPPER RIDGE HOLDS IN PLACE TO OUR WEST. KEPT LOW POPS IN MOUNTAINS BUT REMOVED MENTION FROM PLAINS AS MOISTURE IS LIMITED AND SHORT WAVES STAY WEST AND NORTH OF CWFA. MODELS DIFFERING ON MOVEMENT OF WEAK UPPER LOW BUT NOT OF MUCH CONSEQUENCE TO CWFA. WEDNESDAY...WEAK LOW FILLS AND MOVES TO THE EAST. RIDGE STARTS TO FLATTEN A LITTLE AS EAST PAC LOW MOVES ALONG US/CAN BORDER. THIS ALLOWS FOR WHAT APPEAR TO BE SLIGHTLY MORE ORGANIZED IMPULSES TO MOVE ACROSS THE MOUNTAINS AND PERHAPS SOME MOISTURE AT THE MID AND UPPER LEVELS. WILL LEAVE POPS AND WX ALONE AND ADD SUNDAY TO THE MIX AS GFS HINTING AT A WEAK BOUNDARY SLIPPING DOWN FRONT RANGE FRIDAY OR SATURDAY AND A SHORT WAVE MOVING ACROSS THE STATE FROM THE WEST ON SUNDAY. .PUB...NONE.
COZ058>081-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT SUN JUL 14 2002 ...THE HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO THROUGH 7 AM TOMORROW... ...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND EVENING... ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAIN AREAS THIS AFTERNOON AND DISSIPATE AFTER SUNSET. MID AND HIGH LEVEL MOISTURE... COMBINED WITH AFTERNOON HEATING...WILL CAUSE ISOLATED AFTERNOON THUNDERSTORMS TO DEVELOP. HOWEVER...THE AIR MASS IN THE LOWER LAYERS WILL REMAIN QUITE DRY. THEREFORE...THE MAIN THREAT FROM THUNDERSTORMS WILL BE LIGHTNING...AND WIND GUSTS UP TO 40 MPH...BUT LITTLE IF ANY RAINFALL.
The Pueblo radar (KPUX), 163 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309352.